Alert archive / Washington / Small Craft Advisories in 2016

Small Craft Advisory 7, NWS Seattle, WA

January 13, 2016

NWS Seattle, WA issued this small craft advisory at Jan 13, 2016, 2:49 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2016, 2:49 AM PST (10:49 UTC)
Expired
Jan 14, 2016, 2:34 AM PST
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

998 
WHUS76 KSEW 131049
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 AM PST WED JAN 13 2016

PZZ150-153-156-170-173-176-131900-
/O.CAN.KSEW.SW.Y.0003.000000T0000Z-160114T1200Z/
/O.NEW.KSEW.SC.Y.0007.160113T1049Z-160114T1200Z/
/O.NEW.KSEW.GL.A.0001.160114T1200Z-160115T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
249 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. A GALE WATCH
HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT
THROUGH LATE THURSDAY NIGHT. 

* WIND...WESTERLY WIND 15 TO 25 KT TODAY AND TONIGHT. WIND
  POSSIBLY RISING TO 25 TO 35 KT THURSDAY.

* SEAS...W SWELL 10 TO 14 FT WITH 2 TO 5 FT WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ134-131200-
/O.CAN.KSEW.SC.Y.0004.000000T0000Z-160113T1200Z/
ADMIRALTY INLET-
249 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY HAS ENDED...

$$

PZZ132-131900-
/O.EXT.KSEW.SC.Y.0005.000000T0000Z-160114T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
249 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-133-135-131900-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-160114T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
249 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND AND WAVES...SOUTHWESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-131900-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1400Z/
GRAYS HARBOR BAR-
249 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FT WITH ROUGH BAR CONDITIONS. 
  BREAKERS POSSIBLE DURING THE STRONG AFTERNOON EBB. 

* FIRST EBB...645 AM WEDNESDAY MORNING.

* SECOND EBB...645 PM WEDNESDAY EVENING. STRONG EBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ130-131900-
/O.CON.KSEW.SW.Y.0004.000000T0000Z-160114T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
249 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON...

* WIND AND SEAS...WEST WIND 10 TO 20 KT. WIND WAVES 1 TO 3 FT.
  WEST SWELL 12 FT AT 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
495 
WHUS76 KSEW 131652
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PST WED JAN 13 2016

PZZ135-131800-
/O.CAN.KSEW.SC.Y.0004.000000T0000Z-160114T0000Z/
PUGET SOUND AND HOOD CANAL-
852 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS SHOULD REMAIN BELOW 21 KNOTS.

$$

PZZ134-140000-
/O.EXA.KSEW.SC.Y.0004.000000T0000Z-160114T0000Z/
ADMIRALTY INLET-
852 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-140100-
/O.CON.KSEW.SC.Y.0007.000000T0000Z-160114T1200Z/
/O.CON.KSEW.GL.A.0001.160114T1200Z-160115T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
852 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

* WIND...WESTERLY WIND 15 TO 25 KT TODAY AND TONIGHT. WIND POSSIBLY 
  RISING TO 25 TO 35 KT THURSDAY. 

* SEAS...W SWELL 10 TO 14 FT WITH 2 TO 5 FT WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ110-140100-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1400Z/
GRAYS HARBOR BAR-
852 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FT WITH ROUGH BAR CONDITIONS. 
  BREAKERS POSSIBLE DURING THE STRONG AFTERNOON EBB. 

* FIRST EBB...645 PM THIS EVENING. STRONG EBB.

* SECOND EBB...730 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-140000-
/O.CON.KSEW.SC.Y.0005.000000T0000Z-160114T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-133-140000-
/O.CON.KSEW.SC.Y.0004.000000T0000Z-160114T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
852 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND AND WAVES...SOUTHWESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT
  WIND WAVES. STRONGEST WINDS NEAR THE SAN JUAN ISLANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-140000-
/O.CON.KSEW.SW.Y.0004.000000T0000Z-160114T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON...

* WIND AND SEAS...WEST WIND 10 TO 20 KT. WIND WAVES 1 TO 3 FT. WEST 
  SWELL 12 FT AT 13 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
926 
WHUS76 KSEW 132304
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
304 PM PST WED JAN 13 2016

PZZ133-134-140015-
/O.CAN.KSEW.SC.Y.0004.000000T0000Z-160114T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS WILL REMAIN 20 KNOTS OR LESS.

$$

PZZ150-153-156-170-173-176-140715-
/O.EXT.KSEW.SC.Y.0007.000000T0000Z-160114T1800Z/
/O.UPG.KSEW.GL.A.0001.160114T1200Z-160115T1200Z/
/O.NEW.KSEW.GL.W.0005.160114T1800Z-160115T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WIND...WESTERLY WIND 15 TO 25 KT TONIGHT...BECOMING EAST TO
  SOUTHEAST 25 TO 35 KT LATE THURSDAY MORNING THROUGH THURSDAY
  EVENING.

* SEAS...W SWELL 10 TO 12 FT AT 11 SECONDS WITH 2 TO 5 FT WIND
  WAVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-140715-
/O.EXT.KSEW.RB.Y.0003.000000T0000Z-160114T1900Z/
GRAYS HARBOR BAR-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 AM PST
THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FT WITH ROUGH BAR
  CONDITIONS. COMBINED SEAS BUILDING TO 13 FEET WITH BREAKERS
  POSSIBLE DURING THE STRONG AFTERNOON EBB. COMBINED SEAS 9 TO 11
  FEET THURSDAY MORNING...SUBSIDING TO 7 TO 9 FEET THURSDAY
  AFTERNOON.

* FIRST EBB...645 PM THIS EVENING. STRONG EBB.

* SECOND EBB...730 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-140200-
/O.EXT.KSEW.SC.Y.0005.000000T0000Z-160114T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-140200-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-160114T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WIND AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-140500-
/O.EXT.KSEW.SW.Y.0004.000000T0000Z-160114T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
304 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 PM
PST THIS EVENING...

* WIND AND SEAS...SOUTHWEST WIND 10 TO 20 KT. WIND WAVES 1 TO 3
  FT. WEST SWELL 9 OR 10 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
552 
WHUS76 KSEW 140440
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
840 PM PST WED JAN 13 2016

PZZ150-153-156-170-173-176-141245-
/O.CON.KSEW.SC.Y.0007.000000T0000Z-160114T1800Z/
/O.CON.KSEW.GL.W.0005.160114T1800Z-160115T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
840 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

* WIND...WESTERLY WIND 15 TO 25 KT TONIGHT...BECOMING EAST TO 
  SOUTHEAST 25 TO 35 KT LATE THURSDAY MORNING THROUGH THURSDAY 
  EVENING. 

* SEAS...W SWELL 10 TO 12 FT AT 11 SECONDS WITH 2 TO 5 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-140800-
/O.EXT.KSEW.SW.Y.0004.000000T0000Z-160114T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
840 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...

* WIND AND SEAS...SOUTHWEST WIND 10 TO 20 KT. WIND WAVES 1 TO 3 FT. 
  WEST SWELL 9 OR 10 FT AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-141245-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1900Z/
GRAYS HARBOR BAR-
840 PM PST WED JAN 13 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 AM
PST THURSDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 12 FT TONIGHT SUBSIDING TO 7 TO
  9 FT THURSDAY AFTERNOON. BAR CONDITIONS ROUGH BECOMING MODERATE.

* FIRST EBB...730 AM THURSDAY MORNING.

* SECOND EBB...730 PM THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
442 
WHUS76 KSEW 141034
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
234 AM PST THU JAN 14 2016

PZZ150-153-156-170-173-176-141845-
/O.CAN.KSEW.SC.Y.0007.000000T0000Z-160114T1800Z/
/O.EXT.KSEW.GL.W.0005.160114T1034Z-160115T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
234 AM PST THU JAN 14 2016

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...BECOMING EAST TO SOUTHEAST 25 TO 35 KT LATE THIS MORNING.

* SEAS...COMBINED SEAS 9 TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-141845-
/O.NEW.KSEW.SC.Y.0008.160114T1800Z-160115T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
234 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
FRIDAY. 

* WIND/WAVES...EAST WIND 15 TO 30 KT WITH 2 TO 5 FT WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-141845-
/O.NEW.KSEW.SC.Y.0008.160114T1800Z-160115T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
234 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON. 

* WIND/WAVES...SOUTHEAST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-141845-
/O.CON.KSEW.RB.Y.0003.000000T0000Z-160114T1900Z/
GRAYS HARBOR BAR-
234 AM PST THU JAN 14 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 AM
PST THIS MORNING...

* WAVES/SEAS...COMBINED SEAS 10 FT THIS MORNING SUBSIDING TO 7 TO
  9 FT THIS AFTERNOON. BAR CONDITIONS ROUGH BECOMING MODERATE.

* FIRST EBB...730 AM THIS MORNING.

* SECOND EBB...730 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 9:12 PM PST, 5 hours 37 minutes earlier.

Area forecast discussion, Jan 12, 9:12 PM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
912 PM PST TUE JAN 12 2016

.SYNOPSIS...A SERIES OF WEATHER SYSTEMS WILL KEEP THE WEATHER
GENERALLY WET FOR THE NEXT WEEK.

&&

.SHORT TERM...A WARM FRONT IS OVER THE AREA TONIGHT FOR RAIN AND
MOUNTAIN SNOW. RAIN HAS BEEN HEAVY IN THE SOUTHERN OLYMPICS WHICH
FORCED THE SKOKOMISH RIVER INTO MINOR FLOOD STAGE. MEANWHILE IN THE
CASCADES...EASTERLY WINDS WILL KEEP THE AIR MASS IN THE PASSES BELOW
FREEZING WITH SNOW EXPECTED AT BOTH STEVENS AND SNOQUALMIE. SO FAR 8
INCHES HAS FALLEN AT SNOQUALMIE WITH MORE ON THE WAY. WILL BOOST THE
SNOW AMOUNTS AND UPGRADE FOR WINTER STORM WARNINGS ACROSS THE WEST
SLOPES. THE COLD FRONT WILL MOVE INLAND WEDNESDAY MORNING WITH
SHOWERS EASING THROUGH THE AFTERNOON. HOWEVER THE CASCADES WILL
STILL SEE A FEW MORE INCHES OF SNOW WITH SNOW LEVELS NEAR 3500 FEET.

WEAK HIGH PRESSURE WILL BRING A BRIEF BREAK IN THE ACTION LATE
WEDNESDAY NIGHT. THE NEXT WARM FRONT WILL CLIP WESTERN WA ON
THURSDAY FOR MORE RAIN AND MOUNTAIN SNOW...MAINLY SOUTH OF SEATTLE.
FRIDAY IS NOW LOOKING CLOUDY WITH A CHANCE OF SHOWERS AS AN UPPER
LEVEL SHORT WAVE TROUGH MOVES THROUGH. TEMPERATURES ARE CLOSE TO
NORMAL THROUGHOUT THE PERIOD. 33

.LONG TERM...PREVIOUS DISCUSSION...MODELS ARE IN PRETTY GOOD
AGREEMENT SHOWING ANOTHER WET FRONTAL SYSTEM REACHING THE AREA ON
SATURDAY. THIS WILL BE FOLLOWED RAPIDLY BY ADDITIONAL FRONTS AND
UPPER LEVEL DISTURBANCES SUNDAY...MONDAY...AND TUESDAY...AT LEAST ON
THE GFS. THE EC AND GEM GENERALLY AGREE THIS WILL BE A WET PERIOD
BUT THE DETAILS ARE A LITTLE DIFFERENT WHICH IS NOT SURPRISING GIVEN
THE HIGHLY PROGRESSIVE NATURE OF THE PATTERN. SCHNEIDER

&&

.HYDROLOGY...HEAVY RAINS ON THE SOUTH SLOPES OF THE OLYMPICS FORCED
THE SKOKOMISH RIVER IN MASON COUNTY ABOVE FLOOD STAGE. MINOR
FLOODING EXPECTED.

ADDITIONAL WET WEATHER SYSTEM LATER THIS WEEK THROUGH EARLY NEXT
WEEK COULD BRING MORE FLOODING CONCERNS TO THE EXCEPTIONALLY FLOOD-
PRONE SKOKOMISH. OTHERWISE...RIVER FLOODING IS NOT EXPECTED FOR THE
NEXT 7 DAYS.

&&

.AVIATION...A SLOW MOVING FRONTAL SYSTEM ON THE COAST WILL CONTINUE
TO SPREAD RAIN ACROSS WESTERN WASHINGTON TONIGHT. MOIST SOUTHWEST
FLOW ALOFT WILL CONTINUE. THE SURFACE FRONT WILL STALL OVER THE
COAST LATER THIS EVENING AND SLOWLY DISSIPATE OVERNIGHT. THIS WILL
LEAVE A MOIST AIR MASS OVER THE AREA THROUGH WEDNESDAY.

CONDITIONS ARE VFR OVER INLAND AREAS BUT MVFR OR IFR OVER WESTERN
SECTIONS. THE MVFR CEILINGS WILL SPREAD INLAND TONIGHT WITH SOME
VISIBILITY 3-5SM IN RAIN. MVFR CEILINGS ARE LIKELY ALL DAY ON
WEDNESDAY.

KSEA...DISCUSSION ABOVE APPLIES. SOUTHERLY WIND 10-15 KT. CHB

&&

.MARINE...A WEAKENING COLD FRONT ON THE COAST WILL DISSIPATE
OVERNIGHT. SMALL CRAFT ADVISORY SOUTHERLY WINDS WILL CONTINUE ON THE
COAST UNTIL AROUND MIDNIGHT...AND INLAND FOR A FEW HOURS MORE.
ONSHORE FLOW LATER TONIGHT WILL LIKELY BRING SMALL CRAFT ADVISORY
STRENGTH WESTERLIES TO THE STRAIT.

ONSHORE FLOW WILL PREVAIL TONIGHT THROUGH WEDNESDAY NIGHT WHILE A
WEAK SURFACE RIDGE MOVES ACROSS THE REGION. THE ONLY ISSUE WILL BE
THE CONTINUING SEAS ABOVE 10 FT OVER THE COASTAL WATERS. AN ADVISORY
FOR HAZARDOUS SEAS WILL REMAIN IN EFFECT.

A COUPLE MORE VIGOROUS FRONTS ARE EXPECTED THURSDAY AND AGAIN ON
SATURDAY. LATEST MODELS STILL INDICATE BORDERLINE GALES OVER
PRIMARILY THE OUTER COASTAL WATERS WITH EACH FRONT. SMALL CRAFT
ADVISORIES ARE LIKELY OVER INLAND WATERS. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY FOR CASCADES OF
     PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH AND KING
     COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.

PZ...SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO
     60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
     OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE
     TO CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT TO
     4 AM PST THURSDAY FOR COASTAL WATERS FROM CAPE FLATTERY TO
     JAMES ISLAND 10 TO 60 NM-COASTAL WATERS FROM CAPE FLATTERY
     TO JAMES ISLAND OUT 10 NM-COASTAL WATERS FROM JAMES ISLAND
     TO POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS FROM JAMES
     ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL WATERS FROM
     POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-COASTAL
     WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 AM PST THURSDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST WEDNESDAY FOR ADMIRALTY
     INLET-CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN INLAND
     WATERS INCLUDING THE SAN JUAN ISLANDS-PUGET SOUND AND HOOD
     CANAL.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT TO
     4 PM PST WEDNESDAY FOR WEST ENTRANCE U.S. WATERS STRAIT OF
     JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:06 PM PSTRiver Flood WarningSEWMason38 hr
Jan 12, 4:47 PM PSTGale WarningSEW4 hr
Jan 12, 4:47 PM PSTSmall Craft AdvisorySEW25 hr
Jan 12, 8:43 PM PSTSmall Craft AdvisorySEW3 hr
Jan 12, 8:43 PM PSTSmall Craft Advisory for Hazardous SeasSEW27 hr
Jan 13, 2:49 AM PSTGale WatchSEW12 hr
Jan 13, 2:52 AM PSTCoastal Flood AdvisorySEW6 hr
Jan 13, 7:17 AM PSTAreal Flood WarningSEWMason9 hr
Jan 13, 3:04 PM PSTGale WarningSEW24 hr

Nearby

Small Craft Advisories in Washington, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.